MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE ALLERGY SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE; SYRINGE WITH NEEDLE

BD MEDICAL - DIABETES CARE ALLERGY SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE; SYRINGE WITH NEEDLE
Catalog Number 305500
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before use of the allergy syringe with bd precisionglide¿ the pharmacist reported syringe needle stuck her finger when she grabbed the bag to give to a patient.Stated that the syringe is uncapped and shield is loose inside of the box.¿ there was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: two investigations were completed on the returned samples.Holdrege investigation: on 16mar2018, holdrege received ten (10) 1ml, 12.7mm, 28g allergy syringes in sealed polybag from batch# 7065594.All samples were decontaminated per hstr-17 prior to being evaluated.Upon evaluation by qe ah, similar findings to those documented during initial investigation performed at bd franklin lakes were noted.Upon closer inspection of the syringe, it was noted that there was a small amount of adhesive run-over on the side of the barrel tip.When attempting to place the shield back on the syringe, difficulty was noted, likely due to the adhesive run-over interfering with the proper fit of the shield to the barrel tip.Probable root cause likely to be adhesive run-over which caused an incomplete shielding of this sample.The shield my have temporarily stayed on the syringe, but could have been more easily knocked off during transport due to the improper fit of the shield on the syringe.Adhesive run-over is typically due to a misalignment of the adhesive nozzle during application to the barrel tip.Capa 226773 was initiated by the holdrege plant to address 1ml customer complaints, specifically cannula separates and bent cannula, and their associated root cause(s).Batch# 7065594 was manufactured prior to implementation of corrective/preventive actions associated with this capa.No additional actions at this time.Franklin lakes investigation: customer returned (10) 1cc, 12.7mm, 28g bd allergy syringes in a sealed poly bag from lot # 7065594.Customer states that the syringe was uncapped and shield was loose.The returned poly bag was examined and exhibited one syringe with the shield off in the bag and the cannula exposed.Based on the samples / photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on the above, no additional investigation and no capa is required at this time.Investigation conclusion:possible root cause is likely during the auto packaging operation that the shield could catch on the outside of the carton and when the product tamp station presses the air out of the bags the shield could be removed exposing the cannula.This would likely proceed through the system undetected unless it was detected during hourly visual inspections for missing components.Manufacturing has not taken additional steps for detection of this defect at this time.

Brand Name
ALLERGY SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7329328
Report Number1920898-2018-00145
Device Sequence Number18869907
Product Code FMF
UDI-Device Identifier30382903055006
UDI-Public30382903055006
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Pharmacist
Device Catalogue Number305500
Device Lot Number7065594
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;